MAUDE Adverse Event Report: ST PAUL DELTEC TITANIUM PORT-A-CATH; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC TITANIUM PORT-A-CATH; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4455-24
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Obstruction of Flow (2423)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that a patient was taken to the operating room for replacement of the device, secondary to the device clotting off, would not flush with extravasation of fluid around the reservoir.The patient had received neoadjuvant therapy since placement of the catheter.Upon removal of the catheter, it was noticed to have a fracture in the midportion of the catheter which would have been present from manufacture date.Serious injury due to failure of implant was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
DELTEC TITANIUM PORT-A-CATH
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15352663
Report Number3012307300-2022-17564
Device Sequence Number6049266
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public10610586032707
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model Number21-4455-24
Device Catalogue Number21-4455-24
Device Lot Number4196752
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown